Connecticut, 2007Heavy Snow in Connecticut, December 13, 2007
December 13, 2007 · NWS ALY · 2 events in 2 counties and zones
A low pressure system developed over the Ohio Valley on Wednesday, December 12th, and moved east northeast, off the northern mid Atlantic coast by late Thursday, December 13th. This spread significant snowfall into eastern New York and western New England, beginning Thursday morning, and persisting into Thursday evening.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed over the Ohio Valley on Wednesday, December 12th, and moved east northeast, off the northern mid Atlantic coast by late Thursday, December 13th. This spread significant snowfall into eastern New York and western New England, beginning Thursday morning, and persisting into Thursday evening.
Snowfall amounts ranged from 8 to 14 inches across Litchfield County, with the highest amounts occurring near Torrington and Goshen.
This heavy snowfall led to treacherous travel conditions for the Thursday evening commute, as many roads became impassable. In addition, early dismissals of numerous schools and businesses occurred as a result of the heavy snowfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 13, 6:42 AM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Dec 13, 6:42 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
642 AM EST THU DEC 13 2007
.SYNOPSIS...
LOW PRESSURE...DEVELOPING OVER THE TENNESSEE VALLEY...WILL MOVE
QUICKLY EAST NORTHEAST AND TRACK OVER THE NATIONS CAPITAL BY
MIDDAY...THEN EXIT OFF THE SOUTHERN NEW JERSEY COAST BY THIS
EVENING. HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND MOST OF
SATURDAY. HOWEVER...ANOTHER STORM WILL DEVELOP OVER THE SOUTH
CENTRAL STATES...AND TRACK NORTHEAST INTO THE OHIO VALLEY BY EARLY
SUNDAY. ENERGY FROM THIS STORM WILL THEN RAPIDLY FORM ANOTHER
STORM OFF THE MID ATLANTIC COAST...WHICH WILL THEN TRACK UP ALONG
THE NEW ENGLAND COAST ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS ARE IN GENERALLY GOOD AGREEMENT ON QPF...SNOW AMOUNTS AND
PTYPE. EXPECT A MAINLY SNOW EVENT WITH MAYBE A BRIEF PERIOD OF
SLEET EXTREME SOUTH...BUT BASED ON PARTIAL THICKNESS VALUES AND
MODEL SOUNDINGS IT APPEARS THAT SLEET WILL REMAIN SOUTH OF FA.
THUS WILL LEAVE HEAVY SNOW WARNINGS AND SNOW ADVISORIES IN TACT.
TIMING FOR STARTING TIME STILL APPEARS TO BE LATE MORNING SOUTH
AND WEST AND EARLY AFTERNOON NORTH AND EAST. IMPRESSIVE H7
DEFORMATION AXIS WHICH EXPANDS NORTHEAST FROM NORTHEAST PA AT 12Z
INTO SOUTHEAST CATSKILLS...MID HUDSON VALLEY...SOUTHERN
BERKSHIRES...SOUTHERN TACONICS AND LITCHFIELD HILLS BY 18Z AND THEN
MOVES TO EASTERN NEW ENGLAND BY 00Z. SNOW GROWTH REGION WHILE
ELEVATED INTERSECTS UVV OF 12-16 UBAR/S DURING MID TO LATE
AFTERNOON HOURS WHICH SHOULD RESULT IN SOME ENHANCED SNOWFALL
RATES...BUT DUE TO SOME WARMING INDICATED IN MODEL SOUNDINGS AT
KPOU BETWEEN 5 AND 10 KFT BETWEEN 18Z AND 00Z WHERE TEMPS WARM TO
NEAR 0C EXPECT THAT SNOW TO LIQUID RATIOS WILL BE KEPT IN THE
10-12:1 RANGE. STILL WITH QPF AMOUNTS BETWEEN 0.75 AND 1.1 INCHES IN
WARNING AREA...THIS SHOULD SUPPORT 6-12 INCH SNOWFALL TOTALS. SREF
PLUME DIAGRAM FOR ALBANY FROM 03Z RUN STILL SHOWS A TREMENDOUS
SPREAD BETWEEN ENSEMBLE MEMBERS WITH QPF AMOUNTS RANGING FROM A
FEW HUNDREDTHS OF AN INCH TO NEARLY AN INCH WITH ONLY CLUSTERING AT
ALL BETWEEN 0.40 AND 0.50 INCH. SREF H8 U AND V COMPONENT WINDS ARE
NOT VERY IMPRESSIVE REACHING 2-3 STANDARD DEVIATIONS FROM NORMAL
WELL SOUTH AND EAST OF FA LATE THIS AFTERNOON AND THIS EVENING AND
WITH VERY LITTLE DEEPENING OF SURFACE LOW...1010 MB AS IT EXITS
EASTERN SEABOARD...EXACT TRACK IS CRITICAL. LOW CERTAINLY LOOKS TO
TRACK CLOSE ENOUGH TO SOUTHERN NEW ENGLAND COAST TO MAX OUT SNOWFALL
AMOUNTS ACROSS THE SOUTHERN THREE COUNTIES IN ALY FA. SNOW WILL
TAPER OFF QUICKLY LATE THIS EVENING AND LITTLE IF ANY ADDITIONAL
ACCUMULATION IS EXPECTED AFTER 03Z. TEMPS IN MANY AREAS WILL ONLY
DROP A FEW DEGREES OVERNIGHT OR REMAIN NEARLY STEADY AS MAINLY
OVERCAST SKIES WILL PERSIST.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
MAINLY DRY WEATHER EXPECTED EXCEPT FOR SOME LAKE EFFECT SNOW
SHOWERS DOWNWIND OF LAKE ONTARIO FRIDAY INTO FRIDAY EVENING.
ORIENTATION OF BANDS EXPECTED TO BE ACROSS SOUTHERN PORTIONS OF
WESTERN ADIRONDACKS AND NORTH SIDE OF MOHAWK VALLEY WITH FLOW
INITIALLY 275-285 ON FRIDAY AND THEN FLOW BECOMES MUCH MORE
NORTHWEST REACHING 320 BY LATE FRIDAY NIGHT WHICH WILL PULL ANY
LINGERING BANDS WEST OF FA. INSTABILITY IS ONLY CONDITIONAL AT
BEST AS AIRMASS IN WAKE OF COASTAL LOW IS NOT EXCEPTIONALLY COLD.
THUS DIFFERENTIAL IS LIMITED INITIALLY AND BY THE TIME DIFFERENTIAL
INCREASES LATE FRIDAY NIGHT...FLOW HAS ALREADY PULLED LAKE EFFECT
BANDS WEST OF FA. SNOWFALL AMOUNTS OF MAYBE A INCH OR SO EXPECTED
IN LAKE EFFECT ON FRIDAY INTO FRIDAY EVENING.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A SIGNIFICANT PATTERN CHANGE LOOKS TO TAKE PLACE IN THIS PERIOD. THE
RIDGE OVER THE SOUTHEAST...THAT HAS FORCED A STALLED OUT FRONT TO
BRING A SERIES OF NASTY OVERRUNNING EVENTS NOT ONLY IN OUR
AREA...BUT ACROSS MUCH OF THE NATIONS MID SECTION...WILL FINALLY
BREAK DOWN. AT THE SAME TIME...YET ANOTHER OF THE ENDLESS PACIFIC
DISTURBANCES...WILL PHASE WITH ENERGY WITH THE NORTHERN STORM TO
FORM A SURFACE STORM...FIRST NEAR THE LONE STAR STATE EARLY
SATURDAY. THIS TIME...THIS STORM WILL TRACK FURTHER EAST...AND
INITIALLY MOVE INTO THE SOUTHERN OHIO VALLEY BY LATE SATURDAY NIGHT.
UPON HITTING FRIGID AIR AND HIGH PRESSURE...WELL TO THE
NORTH...ENERGY FROM THIS STORM WILL RAPIDLY TRANSFER EASTWARD ALONG
THE TRIPLE POINT OR OCCLUSION...SOMEWHERE IN THE SOUTHERN MID
ATLANTIC AREA. A SECONDARY STORM WILL QUICKLY SPIN UP AS IT IS
FORECAST TO TRACK RIGHT ALONG THE COAST (OR POSSIBLY A HAIR INLAND).
AS THIS STORM MOVES FROM NEW JERSEY TO THE GULF OF MAINE ON
SUNDAY...IT WILL LIKELY DUMP A LOT OF SNOW OVER MUCH (IF NOT ALL)
OUR COUNTY WARNING AREA.
WE ARE CONFIDENT ABOUT THE EVOLUTION OF THE STORM AND INITIAL TRACK.
HOWEVER...THERE ARE STILL VARIATIONS IN THE ULTIMATE TRACK (AS IS
USUALLY THE CASE SEVERAL DAYS OFF). THE 00Z/06Z NAM MODELS ARE THE
OUTLIERS IN THE THEY TRACK THE SURFACE CYCLONE WELL TO OUR SOUTH AND
IMPLY A MISS OR JUST SOME LIGHT SNOW. (THE 06Z NAM DID TRACK THE
STORM A LITTLE FURTHER NORTH COMPARED TO THE 00Z VERSION).
HOWEVER...ALL OTHER OPERATIONAL MODELS INDICATE A DIFFERENT STORY.
THE TRACK IS MUCH FURTHER NORTH. IN FACT...THE EUROPEAN AND CANADIAN
GLOBAL MODEL TRACK IT INSIDE THE BENCH MARK (VERY CLOSE TO THE I-95
CORRIDOR). THE EUROPEAN TRACKS THE CORE OF THE STORM (MID LEVEL
PORTION) WELL TO THE WEST AND NORTH OF ALBANY.
MEANWHILE...THE 00Z GFS TRACKED THE COASTAL STORM VERY CLOSE TO THE
BENCHMARK...JUST A HAIR INSIDE TO THE WEST. THE MID LEVEL CORE
TRACKS VERY CLOSE TO THE I88/I87 CORRIDOR AND WOULD IMPLY THE BULLS
EYE OF ACCUMULATION JUST NORTH AND WEST OF THE CAPITAL DISTRICT...AS
THIS IS WHERE INTENSE FRONTOGENESIS INTERACTING WITH DEFORMATION
WOULD LIKELY PRODUCE INTENSE SNOW BANDS.
THE 00Z MREF PLUMES STILL INDICATE ALL SNOW FOR ALBANY...AND A QPF
RANGING FROM ABOUT HALF AN INCH TO 2 INCHES OF LIQUID EQUIVALENT.
THE MEAN QPF WAS AROUND AN INCH.
THE H850 ANOMALIES OFF THE GFS INDICATE A STANDARD DEVIATION OF -3
OVER OUR CWA...BUT THE GFS FORECAST HIGHER STANDARD DEVIATION OF
-5...IN AN AREA JUST SKIMMING OUR EASTERN ZONES.
SINCE WE WENT WITH A BLEND OF THE GFS/EUROPEAN TRACK...WE
REINTRODUCED SOME MIXING WITH SLEET WELL SOUTH AND EAST OF ALBANY.
IF THE EUROPEAN SOLUTION PANS OUT (AND IT TOO HAS BEEN FAIRLY
CONSISTENT WITH ITS TRACK) MIXING OF SLEET COULD REACH UP TO ALBANY.
THE OTHER MITIGATING FACTOR FOR ACCUMULATING SNOW COULD BE A
DOWNSLOPING EASTERLY COMPONENT (AT LEAST IN THE CAPITAL
DISTRICT)...ESPECIALLY IF THE EURO SOLUTION IS CORRECT.
HOWEVER...THIS WOULD ONLY BE DURING THE FRONT END OF THE STORM. ONCE
THE SURFACE LOW WERE TO DEEPEN AND APPROACH OUR LATITUDE...SOMETIME
SUNDAY MORNING...THE WIND WOULD TURN NORTH AND IF ANYTHING...SNOW
FALL AMOUNTS WOULD BE ENHANCED BY LOW LEVEL CONVERGENCE.
WITH THE STEEP PRESSURE GRADIENT ASSOCIATED WITH THIS STORM...WIND
MIGHT BECOME A BIT OF FACTOR...INITIALLY OVER THE HIGHER
TERRAIN...BUT EVERYWHERE AS THE STORM DEPARTS AND WIND BACKS TO THE
NORTHWEST. THIS WOULD PRODUCE SOME DRIFTING AND BLOWING OF THE FRESH
SNOW PACK.
NEEDLESS TO SAY...THE TRACK AND ULTIMATE QPF ARE STILL OPEN FOR
ERROR AND SO IS TRYING TO PINPOINT SPECIFIC SNOWFALL ACCUMULATIONS.
THE POTENTIAL IS THERE FOR A SIGNIFICANT SNOWSTORM SATURDAY NIGHT
INTO SUNDAY.
THE STORM SHOULD PRETTY MUCH BE HISTORY BY SUNDAY NIGHT...WITH THE
EXCEPTION OF SOME RESIDUAL LIGHT SNOW AND PERHAPS EVEN A BIT OF LAKE
EFFECT IN OUR WESTERN ZONES.
COLD HIGH PRESSURE IS FORECAST TO BLEED INTO OUR REGION MONDAY INTO
TUESDAY. IF THE GFS SOLUTION IS CORRECT...THIS HIGH WILL ACTUALLY
HOLD SWAY OVER MUCH OF OUR REGION THROUGH REMAINDER OF THE UPCOMING
WORK WEEK. WITH A FRESH SNOW PACK...TEMPERATURES WOULD START OUT
VERY COLD (ESPECIALLY AT NIGHT) AND THEN SLOWLY MODERATE BACK TO
SEASONABLE LEVELS BY WEEKS END. HOWEVER...THE 00Z EUROPEAN MODEL HAS
INTRODUCED A FLY IN THE OINTMENT...ANOTHER WAVE (A CLIPPER LIKE
FEATURE) DIVING TO OUR SOUTH AND REDEVELOPING INTO A COASTAL STORM
LATE WEDNESDAY INTO EARLY THURSDAY. IF THIS SOLUTION WERE PERFECTLY
CORRECT...LIGHT (OR EVEN MODERATE SNOW) WOULD FALL TO THE EAST OF
ALBANY...POSSIBLY EVEN WEST OF THE CAPITAL DISTRICT. WITH A LOT ON
OUR HANDS...FOR NOW...LEANED WITH THE GFS SOLUTION AND KEPT THINGS
DRY THROUGH THURSDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS UNTIL 16Z WITH SNOW
DEVELOPING FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA FROM LATE
MORNING INTO EARLY AFTERNOON. SNOW WILL DEVELOP BETWEEN 15Z AND 19Z
FROM SOUTHWEST TO NORTHEAST AND BECOME MODERATE TO HEAVY FROM ALBANY
TO POINTS SOUTH AND EAST BETWEEN 19Z AND 01Z WITH SNOW DIMINISHING
IN INTENSITY AGAIN BETWEEN 01Z AND 03Z. KPOU EXPECTED TO BE IFR OR
BELOW FROM 18Z UNTIL 01Z...IFR OR BELOW AT KALB FROM 19Z UNTIL 01Z
AND IFR OR BELOW AT KGFL FROM 21Z UNTIL 03Z. VFR CONDITIONS WILL
RETURN AFTER SNOW TAPERS OFF FROM WEST TO EAST BETWEEN 06Z AND 09Z.
WINDS ARE GENERALLY EXPECTED TO BE LIGHT AND VARIABLE.
FRI...VFR. WDLY SCT SNOW SHOWERS.
SAT...VFR...INCREASING CLOUDS...SLIGHT CHC OF -SW LATE.
SAT NIGHT TO SUN...LIFR WITH SN LIKELY.
MON...VFR EXCEPT MVFR IN LAKE EFFECT -SW.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE WEEKEND.
TODAYS EVENT WILL BE SNOW OR MOSTLY SNOW (POSSIBLY MIXED WITH A
TOUCH OF SLEET SOUTH) AND THEREFORE WILL HAVE NO IMPACT ON THE
WATERSHEDS. TEMPERATURES WILL REMAIN BELOW NORMAL SO LITTLE IF ANY
SNOW MELT WILL TAKE PLACE. DRY WEATHER IS EXPECTED FRIDAY INTO
SATURDAY. THEN...A POTENTIALLY MAJOR EAST COAST STORM LOOKS TO BRING
MORE SIGNIFICANT SNOWFALL TO THE REGION ON SUNDAY...WITH ANY MIXING
OF SLEET AGAIN CONFINED TO THE SOUTH OF ALBANY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAVY SNOW WARNING FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR CTZ001-013.
NY...HEAVY SNOW WARNING FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR NYZ058>061-063>066.
SNOW ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR NYZ038>040-047>054-082.
MA...HEAVY SNOW WARNING FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR MAZ001-025.
VT...SNOW ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...11
SHORT TERM...11
LONG TERM...HWJIV
AVIATION...11
HYDROLOGY...HWJIVHazardous weather outlook, Dec 13, 3:55 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 AM EST THU DEC 13 2007
CTZ001-013-MAZ001-025-NYZ058>061-063>066-141200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
355 AM EST THU DEC 13 2007
...HEAVY SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE SOUTHEAST AND CENTRAL
CATSKILLS...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAVY SNOW WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER MUCH MORE POWERFUL STORM MAY PRODUCE A SIGNIFICANT
SNOWFALL SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR
MORE TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE
WEATHER REPORT FORM ON THE INTERNET.
NYZ038>040-047>054-082-VTZ013>015-141200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 AM EST THU DEC 13 2007
...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK
VALLEY...NORTHEAST CATSKILLS AND GREATER CAPITAL DISTRICT OF EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER MUCH MORE POWERFUL STORM MAY PRODUCE A SIGNIFICANT
SNOWFALL SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR
MORE TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE
WEATHER REPORT FORM ON THE INTERNET.
NYZ032-033-041>043-083-084-141200-
NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
355 AM EST THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A POWERFUL STORM MAY PRODUCE A SIGNIFICANT SNOWFALL SATURDAY
NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 2 INCHES OR
MORE TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE
WEATHER REPORT FORM ON THE INTERNET.
Heavy Snow, Northern Litchfield
- When
- December 13, 11:00 AM EST to 7:30 PM EST
- Where
- Northern Litchfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
A low pressure system developed over the Ohio Valley on Wednesday, December 12th, and moved east northeast, off the northern mid Atlantic coast by late Thursday, December 13th. This spread significant snowfall into eastern New York and western New England, beginning Thursday morning, and persisting into Thursday evening.
Snowfall amounts ranged from 8 to 14 inches across Litchfield County, with the highest amounts occurring near Torrington and Goshen.
This heavy snowfall led to treacherous travel conditions for the Thursday evening commute, as many roads became impassable. In addition, early dismissals of numerous schools and businesses occurred as a result of the heavy snowfall.
Heavy Snow, Southern Litchfield
- When
- December 13, 11:00 AM EST to 7:30 PM EST
- Where
- Southern Litchfield forecast zone
- Reported by
- Public
- Coordinates
- 41.847, -73.221 (the zone’s center; the record gives no point)
A low pressure system developed over the Ohio Valley on Wednesday, December 12th, and moved east northeast, off the northern mid Atlantic coast by late Thursday, December 13th. This spread significant snowfall into eastern New York and western New England, beginning Thursday morning, and persisting into Thursday evening.
Snowfall amounts ranged from 8 to 11 inches.
This heavy snowfall led to treacherous travel conditions for the Thursday evening commute, as many roads became impassable. In addition, early dismissals of numerous schools and businesses occurred as a result of the heavy snowfall.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, December 13, 200720 injured · $100,000 · 1 event
- Ice Storm and Winter Storm in Pennsylvania, December 13, 20071 death · 1 injured · 8 events
- Heavy Snow in New York, December 13, 20071 death · 12 events
- Flash Flooding and Flooding in West Virginia, December 13 to 14, 2007$370,000 · 8 events
- Winter Weather in Vermont, December 13, 2007$56,000 · 16 events
- Flooding in West Virginia, December 13, 2007$50,000 · 3 events
- Winter Storm in Pennsylvania, December 13, 20073 injured · 12 events
- Heavy Snow in New York, December 13, 2007$40,000 · 4 events
- Winter Weather in New York, December 13, 2007$23,000 · 9 events
- Heavy Snow and Winter Weather in New York, December 13, 200726 events
- Heavy Snow in Massachusetts, December 13, 200717 events
- Ice Storm and Winter Storm in New Jersey, December 13, 20071 injured · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63569, 63570.